Alert archive / Arkansas / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 18, NWS Memphis, TN
NWS Memphis, TN issued this severe thunderstorm warning at Mar 9, 2006, 8:11 AM CST for Mississippi County, Arkansas. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 9, 2006, 8:11 AM CST (14:11 UTC)
- Expired
- Mar 9, 2006, 8:45 AM CST
- In force
- 34 min
- Issued by
- NWS Memphis, TN
- Area
- Counties, with a storm outline in the text
County Mississippi County, AR
The radar
The Memphis radar (KNQA), 49 km from the middle of the area, began a volume at 14:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 9, 6:52 AM CST | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Little Rock, AR (KLZK), launched 12:00Z, 2.2 hours before the alert went out and 104 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 4 J/kg
- Mixed-layer CIN
- -160 J/kg
- Mixed-layer LCL
- 1010 m above ground
- 0-6 km bulk shear
- 70 kt
- 0-1 km storm-relative helicity
- 26 m²/s²
- 0-3 km storm-relative helicity
- 66 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 9, 5:15 AM CST, 2 hours 56 minutes earlier.
Area forecast discussion, Mar 9, 5:15 AM CST, 2 hours 56 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEMPHIS TN 515 AM CST THU MAR 9 2006 DISCUSSION...LATEST SURFACE ANALYSIS PLACES SURFACE LOW PRESSURE ACROSS EASTERN OKLAHOMA. A DRY LINE EXTENDS SOUTH FROM THE LOW THROUGH CENTRAL TEXAS. TEMPERATURES ACROSS THE LOWER MISSISSIPPI VALLEY THIS MORNING ARE PRIMARILY IN THE 60S TO LOWER 70S...WITH SOME TEMPERATURES IN THE UPPER 50S DUE TO RAIN COOLED AIR. MAIN FOCUS THIS FORECAST PACKAGE IS SEVERE WEATHER POTENTIAL TODAY AND WILL KEEP DISCUSSION BEYOND TONIGHT SHORT DUE TO ONGOING WEATHER CONCERNS. TODAY...STRONG SURFACE LOW PRESSURE WILL MOVE INTO THE MIDDLE AND LOWER MISSISSIPPI VALLEYS TODAY. MEANWHILE ABOVE THE SURFACE...A NEGATIVELY TILTED UPPER TROUGH WILL BISECT THE MID SOUTH BY LATE AFTERNOON INTO THE EARLY EVENING HOURS. PRE-CONVECTIVE ENVIRONMENT OVERNIGHT WAS BRIEFLY SUPPORTIVE OF SEVERE WEATHER WITH PENNY SIZE HAIL/TREES REPORTED DOWN IN A PORTION OF NORTHEAST ARKANSAS. THIS LINE QUICKLY FELL APART ALONG THE MISSISSIPPI RIVER INTO PORTIONS OF NORTHWEST TENNESSEE AND THUS LEFT A OUTFLOW BOUNDARY FOR LATER THUNDERSTORMS TO POSSIBLY FEED UPON. WATER VAPOR IMAGERY AND 00Z UPPER AIR ANALYSIS INDICATING DRY SLOT WITH 700 MB DEWPOINT DEPRESSIONS AROUND 18C ACROSS PORTIONS OF THE RED RIVER VALLEY. WIND PROFILERS UPSTREAM AVERAGING BETWEEN 50-60KTS AT 850MB...AND 80KTS AT 500MB...THINK MAIN FOCUS OF STORM TYPE WILL BE A SQUALL LINE...ESPECIALLY ACROSS AREAS NORTH OF I-40. ALSO...0-6 KM BULK SHEAR VALUES AROUND 65 KTS...0-1 KM STORM RELATIVE HELICITIES AROUND 400 M2/S2...AND 1000-1500 J/KG MUCAPE SUGGEST THAT THUNDERSTORMS ESPECIALLY ACROSS NORTH MISSISSIPPI MAY SHOW SOME SUPERCELLULAR CHARACTERISTICS. A POTENTIAL FOR HAIL WILL PERSIST FOR A SHORT TIME THIS EVENING AS A COLD CORE UPPER LEVEL TROUGH SWINGS THROUGH THE AREA. CONVECTION SHOULD BE OUT OF THE FORECAST AREA NO LATER THAN MID TO LATE EVENING. HIGH PRESSURE WILL BUILD BACK BEHIND THE FRONT FOR FRIDAY THEN THE BOUNDARY WILL MOVE BACK NORTH AS A WARM FRONT FRIDAY NIGHT INTO SATURDAY WITH ADDITIONAL THUNDERSTORMS POSSIBLE. THE FORECAST AREA WILL REMAIN IN SOUTHWEST FLOW ALOFT THROUGH THE WEEKEND WITH THE BOUNDARY COMING BACK THROUGH THE AREA AS A COLD FRONT MONDAY AND TUESDAY. && .MEG WATCHES/WARNINGS/ADVISORIES... AR...NONE. MO...NONE. MS...NONE. TN...NONE. && CJC
Hazardous weather outlook, Mar 9, 7:11 AM CST, 1 hour before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE MEMPHIS TN 711 AM CST THU MAR 9 2006 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-101245- ALCORN-BENTON(MS)-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA- CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER- FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY- ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE(AR)-LEE(MS)- MADISON-MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT- PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY- ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA- UNION-WEAKLEY-YALOBUSHA- 711 AM CST THU MAR 9 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS... THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE. .DAY ONE...TODAY AND TONIGHT THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS ACROSS THE ENTIRE MID SOUTH TODAY. A STRONG AREA OF SURFACE LOW PRESSURE ALONG WITH A VIGOROUS UPPER LEVEL DISTURBANCE WILL MOVE ACROSS THE LOWER MISSISSIPPI VALLEY TODAY. SHOWERS AND THUNDERSTORMS WILL DEVELOP ACROSS ARKANSAS THIS MORNING AND PUSH ACROSS THE MID SOUTH IN THE AFTERNOON AND INTO EARLY EVENING. THE TIME OF GREATEST THREAT IS BETWEEN 7 AM AND 7 PM. THE PRIMARY SEVERE WEATHER THREAT IS DAMAGING WINDS IN EXCESS OF 70 MPH...LARGE HAIL...AND ISOLATED TORNADOES. HEAVY RAINFALL IS ALSO POSSIBLE IN THUNDERSTORMS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... STORM SPOTTERS...AMATEUR RADIO OPERATORS...AND EMERGENCY MANAGEMENT OFFICIALS...PLEASE RELAY YOUR SEVERE WEATHER REPORTS TO THE NATIONAL WEATHER SERVICE IN MEMPHIS. CJC
In the hours before
Special weather statement, Mar 9, 4:38 AM CST, 3 hours 33 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 438 AM CST THU MAR 9 2006 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-092200- ALCORN-BENTON(MS)-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA- CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER- FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY- ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE(AR)-LEE(MS)- MADISON-MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT- PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY- ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA- UNION-WEAKLEY-YALOBUSHA- INCLUDING THE CITIES OF...ABERDEEN...AMORY...BARTLETT... BATESVILLE...BLYTHEVILLE...BOLIVAR...BOONEVILLE... CARUTHERSVILLE...CLARKSDALE...COLLIERVILLE...CORINTH... COVINGTON...DRESDEN...DYERSBURG...FORREST CITY...GERMANTOWN... HARRISBURG...HELENA...HUMBOLDT...HUNTINGDON...IUKA...JACKSON... JONESBORO...KENNETT...LEXINGTON...MARTIN...MEMPHIS...MILAN... MILLINGTON...NEW ALBANY...OLIVE BRANCH...OXFORD...PARAGOULD... PARIS...SAVANNAH...SOMERVILLE...SOUTHAVEN...TUNICA...TUPELO... UNION CITY...WALNUT RIDGE...WEST MEMPHIS...WYNNE 438 AM CST THU MAR 9 2006 ...SEVERE WEATHER POSSIBLE ACROSS THE MID SOUTH TODAY... A STRONG AREA OF SURFACE LOW PRESSURE AND A VIGOROUS UPPER LEVEL DISTURBANCE WILL MOVE ACROSS THE LOWER MISSISSIPPI VALLEY TODAY. WARM AND MOIST UNSTABLE AIR IN ADDITION TO STRONG WIND SHEAR WILL ALLOW THUNDERSTORMS TO DEVELOP ESPECIALLY THIS AFTERNOON INTO EARLY EVENING AND QUICKLY BECOME SEVERE. ANY THUNDERSTORMS THAT BECOME SEVERE WILL HAVE THE POTENTIAL TO PRODUCE DAMAGING WIND GUSTS AND LARGE HAIL. IN ADDITION SOME OF THE THUNDERSTORMS MAY PRODUCE ISOLATED TORNADOES...ESPECIALLY ACROSS PORTIONS OF NORTH MISSISSIPPI. RESIDENTS OF THE MID SOUTH ARE URGED TO LISTEN TO NOAA WEATHER RADIO AND THE LOCAL MEDIA FOR THE LATEST FORECASTS AND STATEMENTS REGARDING THIS DEVELOPING SEVERE WEATHER SITUATION. CJC
Local storm report, Mar 9, 6:17 AM CST, 1 hour 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
617 AM CST THU MAR 09 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 AM TSTM WND GST WEINER 35.62N 90.90W
03/09/2006 E65 MPH POINSETT AR TRAINED SPOTTER
&&
DSVLocal storm report, Mar 9, 7:22 AM CST, 49 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
722 AM CST THU MAR 09 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 AM TSTM WND GST WEINER 35.62N 90.90W
03/09/2006 E65 MPH POINSETT AR TRAINED SPOTTER
0702 AM TSTM WND GST FAIR OAKS 35.23N 91.03W
03/09/2006 E70 MPH CROSS AR TRAINED SPOTTER
&&
DSVLocal storm report, Mar 9, 7:42 AM CST, 29 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
742 AM CST THU MAR 09 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 AM TSTM WND GST WEINER 35.62N 90.90W
03/09/2006 E65 MPH POINSETT AR TRAINED SPOTTER
0702 AM TSTM WND DMG FAIR OAKS 35.23N 91.03W
03/09/2006 CROSS AR TRAINED SPOTTER
TREES...POWER LINES DOWN ON HWY 49...JUST SOUTH OF HWY 64
JUNCTION...GUSTS E70 MPH IN FAIR OAKS
0730 AM TSTM WND GST CARUTHERSVILLE 36.18N 89.67W
03/09/2006 M67 MPH PEMISCOT MO BROADCAST MEDIA
SUSTAINED AT 55 MPH FOR AT LEAST 1 MINUTE...FROM LOCAL
RADIO STATION
&&
DSVLocal storm report, Mar 9, 7:58 AM CST, 13 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
758 AM CST THU MAR 09 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 AM TSTM WND GST WEINER 35.62N 90.90W
03/09/2006 E65 MPH POINSETT AR TRAINED SPOTTER
0702 AM TSTM WND DMG FAIR OAKS 35.23N 91.03W
03/09/2006 CROSS AR TRAINED SPOTTER
TREES...POWER LINES DOWN ON HWY 49...JUST SOUTH OF HWY 64
JUNCTION...GUSTS E70 MPH IN FAIR OAKS
0705 AM TSTM WND DMG 4 NE FAIR OAKS 35.27N 90.98W
03/09/2006 CROSS AR AMATEUR RADIO
1 E OF TILTON...HWY 364 AND CR 145...TRUCK BLOWN OFF
ROAD...RESEDENTIAL HOME DAMAGE...TREES DOWN
0730 AM TSTM WND GST CARUTHERSVILLE 36.18N 89.67W
03/09/2006 M67 MPH PEMISCOT MO BROADCAST MEDIA
SUSTAINED AT 55 MPH FOR AT LEAST 1 MINUTE...FROM LOCAL
RADIO STATION
&&
DSVThe office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 9, 7:31 AM CST | Severe Thunderstorm Warning | MEG | Lake, Obion | 44 min |
| Mar 9, 8:41 AM CST | Severe Thunderstorm Warning | MEG | Dyer, Lake, Obion | 49 min |
| Mar 9, 8:42 AM CST | Wind Advisory | MEG | Carroll, Chester, Crockett, Decatur, Dyer, Fayette and 14 more | 7 hr |
| Mar 9, 9:01 AM CST | Tornado Warning | MEG | Obion | 29 min |
| Mar 9, 9:32 AM CST | Tornado Warning | MEG | Obion | 28 min |
| Mar 9, 9:42 AM CST | Tornado Warning | MEG | Weakley | 33 min |
| Mar 9, 9:56 AM CST | Tornado Warning | MEG | Obion | 25 min |
| Mar 9, 12:15 PM CST | Severe Thunderstorm Warning | MEG | Shelby, Tipton | 45 min |
| Mar 9, 12:17 PM CST | Flash Flood Warning | MEG | Shelby | 118 min |
| Mar 9, 12:24 PM CST | Severe Thunderstorm Warning | MEG | Dyer, Lauderdale | 36 min |
| Mar 9, 12:32 PM CST | Severe Thunderstorm Warning | MEG | Lake | 43 min |
| Mar 9, 12:59 PM CST | Severe Thunderstorm Warning | MEG | Dyer, Lauderdale, Shelby, Tipton | 46 min |
| Mar 9, 1:05 PM CST | Severe Thunderstorm Warning | MEG | Fayette, Haywood | 40 min |
| Mar 9, 1:07 PM CST | Severe Thunderstorm Warning | MEG | Obion | 38 min |
| Mar 9, 1:20 PM CST | Severe Thunderstorm Warning | MEG | Crockett | 40 min |
| Mar 9, 1:35 PM CST | Severe Thunderstorm Warning | MEG | Gibson | 40 min |
| Mar 9, 1:43 PM CST | Tornado Warning | MEG | Fayette, Hardeman | 47 min |
| Mar 9, 2:07 PM CST | Tornado Warning | MEG | McNairy | 38 min |
| Mar 9, 2:12 PM CST | Severe Thunderstorm Warning | MEG | Crockett, Haywood | 39 min |
| Mar 9, 2:26 PM CST | Severe Thunderstorm Warning | MEG | Henry, Weakley | 41 min |
| Mar 9, 2:28 PM CST | Tornado Warning | MEG | Hardin | 47 min |
| Mar 9, 2:39 PM CST | Severe Thunderstorm Warning | MEG | Chester, Madison | 24 min |
| Mar 9, 3:14 PM CST | Severe Thunderstorm Warning | MEG | Hardin | 16 min |
| Mar 9, 12:00 PM CST | Severe Thunderstorm Warning | MEG | Coahoma, Quitman, Tallahatchie | 45 min |
| Mar 9, 12:20 PM CST | Tornado Warning | MEG | Quitman, Tallahatchie | 25 min |
| Mar 9, 12:29 PM CST | Severe Thunderstorm Warning | MEG | Panola | 46 min |
| Mar 9, 12:36 PM CST | Tornado Warning | MEG | Panola | 39 min |
| Mar 9, 12:42 PM CST | Tornado Warning | MEG | Tallahatchie, Yalobusha | 48 min |
| Mar 9, 1:03 PM CST | Tornado Warning | MEG | Lafayette, Marshall, Tate | 42 min |
| Mar 9, 1:11 PM CST | Severe Thunderstorm Warning | MEG | Calhoun | 49 min |
| Mar 9, 1:32 PM CST | Tornado Warning | MEG | Benton, Union | 43 min |
| Mar 9, 1:39 PM CST | Severe Thunderstorm Warning | MEG | Pontotoc | 51 min |
| Mar 9, 1:46 PM CST | Tornado Warning | MEG | Tippah | 44 min |
| Mar 9, 1:48 PM CST | Severe Thunderstorm Warning | MEG | Chickasaw | 42 min |
| Mar 9, 2:09 PM CST | Severe Thunderstorm Warning | MEG | Lee, Prentiss | 51 min |
| Mar 9, 2:24 PM CST | Tornado Warning | MEG | Pontotoc | 27 min |
| Mar 9, 2:30 PM CST | Severe Thunderstorm Warning | MEG | Tishomingo | 45 min |
| Mar 9, 2:37 PM CST | Severe Thunderstorm Warning | MEG | Chickasaw | 38 min |
| Mar 9, 2:47 PM CST | Severe Thunderstorm Warning | MEG | Itawamba, Monroe | 43 min |
| Mar 9, 2:52 PM CST | Severe Thunderstorm Warning | MEG | Alcorn | 23 min |
| Mar 9, 2:54 PM CST | Severe Thunderstorm Warning | MEG | Lee, Prentiss | 36 min |
| Mar 9, 3:10 PM CST | Severe Thunderstorm Warning | MEG | Tishomingo | 35 min |
| Mar 9, 3:24 PM CST | Severe Thunderstorm Warning | MEG | Itawamba, Monroe | 36 min |
| Mar 9, 12:19 AM CST | Severe Thunderstorm Warning | MEG | Greene, Lawrence | 26 min |
| Mar 9, 12:44 AM CST | Severe Thunderstorm Warning | MEG | Clay, Greene | 31 min |
| Mar 9, 5:37 AM CST | Severe Thunderstorm Warning | MEG | Craighead, Greene, Lawrence, Poinsett | 38 min |
| Mar 9, 6:17 AM CST | Severe Thunderstorm Warning | MEG | Craighead, Poinsett | 20 min |
| Mar 9, 6:28 AM CST | Severe Thunderstorm Warning | MEG | Greene | 32 min |
| Mar 9, 6:54 AM CST | Severe Thunderstorm Warning | MEG | Cross, Poinsett | 36 min |
| Mar 9, 6:57 AM CST | Tornado Warning | MEG | Cross | 33 min |
| Mar 9, 7:29 AM CST | Severe Thunderstorm Warning | MEG | Poinsett | 16 min |
| Mar 9, 9:53 AM CST | Severe Thunderstorm Warning | MEG | Lawrence, Randolph | 37 min |
| Mar 9, 10:47 AM CST | Severe Thunderstorm Warning | MEG | Lawrence, Randolph | 43 min |
| Mar 9, 11:11 AM CST | Severe Thunderstorm Warning | MEG | Craighead, Greene | 49 min |
| Mar 9, 11:19 AM CST | Severe Thunderstorm Warning | MEG | Poinsett | 41 min |
| Mar 9, 11:30 AM CST | Severe Thunderstorm Warning | MEG | Clay | 45 min |
| Mar 9, 11:42 AM CST | Severe Thunderstorm Warning | MEG | Cross | 33 min |
| Mar 9, 11:44 AM CST | Flash Flood Warning | MEG | Clay, Craighead, Greene, Poinsett | 2 hr |
| Mar 9, 11:47 AM CST | Severe Thunderstorm Warning | MEG | Crittenden | 28 min |
| Mar 9, 11:58 AM CST | Severe Thunderstorm Warning | MEG | Craighead, Greene, Poinsett | 47 min |
| Mar 9, 12:04 PM CST | Severe Thunderstorm Warning | MEG | Mississippi | 41 min |
| Mar 9, 12:08 PM CST | Severe Thunderstorm Warning | MEG | Clay | 37 min |
| Mar 9, 5:00 PM CST | Severe Thunderstorm Warning | MEG | Clay, Greene, Randolph | 45 min |
| Mar 9, 5:06 PM CST | Severe Thunderstorm Warning | MEG | Craighead | 39 min |
| Mar 9, 5:33 PM CST | Severe Thunderstorm Warning | MEG | Mississippi | 27 min |
| Mar 9, 5:56 PM CST | Severe Thunderstorm Warning | MEG | Mississippi | 34 min |
Nearby
Severe Thunderstorm Warnings in Arkansas, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.